Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 18, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 13, 2014, 2:07 PM CDT for Nolan County, Taylor County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2014, 2:07 PM CDT (19:07 UTC)
- Expired
- Apr 13, 2014, 2:45 PM CDT
- In force
- 38 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Nolan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 1:08 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 13, 1:08 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 108 PM CDT Sun Apr 13 2014 .UPDATE... Cumulus have rapidly developed along a dryline entering our northern and northwestern counties early this afternoon. Instability and vertical shear profiles are favorable for severe storms. Have recently updated the forecast to increase PoPs and include a mention of possible severe storms this afternoon. Continuing with Wind Advisory until 5 PM for all of the Big Country (along and north of Interstate 20), along with Coke and Sterling Counties. Further updates will be issued as needed this afternoon. && .PREV DISCUSSION... /ISSUED 1253 PM CDT Sun Apr 13 2014/ AVIATION... /18Z TAFS/ Rapidly developing cumulus along the dryline just west of our CWA puts the possibility of thunderstorms, some possibly severe, into play for a larger part of our forecast area. Did not include TSRA initially in the TAFs, but will monitor and amend as needed. Increasing south-southwest winds will become west-southwest behind the dryline at KABI and KSJT. By late afternoon the dryline should be between Coleman and Brownwood, extending south-southwest to near or just east of Sonora. Winds will diminish this evening and have a possibility of isolated to scattered thunderstorms at KBBD and KSJT. Strong cold front will push south across West Central Texas later tonight, with frontal passage at the TAF sites mostly between 06Z and 12Z. Strong, gusty north winds are expected during the day on Monday with scattered to broken morning coverage of clouds with bases/ceilings between 4000 ft and 5000 ft. PREV DISCUSSION... /ISSUED 1110 AM CDT Sun Apr 13 2014/ UPDATE... We are issuing a Wind Advisory shortly, for all of the Big Country (counties along and north of Interstate 20), along with Coke and Sterling Counties to the south. The Advisory will be in effect from Noon to 5 PM today. We are also updating the PoPs to account for ongoing precipitation across our east and southeast counties. The updated products will be issued shortly. PREV DISCUSSION... /ISSUED 630 AM CDT SUN APR 13 2014/ AVIATION... /12Z TAFS/ The northern terminals will remain VFR through the next 24 hours. The southern terminals will remain MVFR through most of the morning before lifting to VFR. A dryline will move through the area today shifting winds to the west southwest and gusting 20 to 30 knots as it passes the terminals. There is a slight chance of thunderstorms developing along the dryline during the afternoon, however, will not include their mention at this time due to their isolated nature. A strong cold front will move south through West Central Texas after midnight, shifting winds to the north between 07Z and 09Z at the northern terminals with north winds gusting to around 25 knots. PREV DISCUSSION... /ISSUED 345 AM CDT SUN APR 13 2014/ SHORT TERM... (Today and Tonight) An upper shortwave trough now over New Mexico will move east across northern Texas today. As the upper level system moves through the area a dryline will be pushed west to east across the forecast area with strong dry southwest winds in its wake. Showers and thunderstorms are expected to develop along the dryline today with a slight risk of strong to severe storms over our southeastern counties this afternoon. Damaging winds and large hail are the primary threats associated with any storm that becomes severe. A strong cold front will move south through the area overnight bringing much colder air to the forecast area. Expecting another warm day today with afternoon highs in the upper 80s to around 90. Post-frontal morning lows tomorrow will be mostly in the 40s with a few lower 50s along the Interstate 10 corridor. LONG TERM... (Monday through next Weekend) Frost or even a light freeze possible Tuesday morning... Upper level trough axis slides across the Plains during the day on Monday, allowing a strong cold front to push through West Central Texas. Models bring the surface high pressure into the area just in time Monday Night and Tuesday morning to create near perfect radiational cooling conditions across the area. The MET guidance numbers plunge Tuesday Morning lows into the lower 20s across much of the area, while the GFS keeps readings as much as 10 degrees warmer. MET numbers have been cool all winter long, and in past years they often seem to struggle late in the season as well. At this point, will undercut the MAV guidance a degree or two but not take readings into the 20s at this point. However, this will need to be closely monitored, with the possibility of Frost and or Freeze products needing to be issued. Passage of another Upper level trough allows a second cold front to push into the area on Thursday, although nowhere near as cold as the Tuesday front will be. It will bring a much drier air mass into the area, which will be problematic for the next potent system both the GFS and the ECMWF show moving into the area for the weekend. Models show the potent Upper Level low moving across the Southwest US late in the week, approaching Texas for Saturday. Both models are able to bring enough low level moisture back into the area for widespread showers and storms. Considering the ongoing drought and the fact that we are talking about Day 6 in the forecast, will introduce slight chance rain chances to the forecast, but keep it low at this point. && .PRELIMINARY POINT TEMPS/POPS... Abilene 88 40 56 32 64 / 30 10 10 0 0 San Angelo 88 48 59 31 64 / 20 10 10 0 0 Junction 86 57 61 31 65 / 70 10 10 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING until 7 PM CDT this evening FOR THE FOLLOWING ZONES: Callahan...Coke...Coleman...Concho...Crockett...Fisher... Haskell...Irion...Jones...Nolan...Runnels...Schleicher... Shackelford...Sterling...Taylor...Throckmorton...Tom Green. WIND ADVISORY until 5 PM CDT this afternoon FOR THE FOLLOWING ZONES: Callahan...Coke...Fisher...Haskell...Jones...Nolan... Shackelford...Sterling...Taylor...Throckmorton. &&
Hazardous weather outlook, Apr 13, 12:50 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1250 PM CDT SUN APR 13 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141800- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 1250 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY MAINLY EAST OF A LINE FROM ROTAN TO SWEETWATER TO STERLING CITY. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL...DAMAGING WINDS. CAN'T RULE OUT AN ISOLATED TORNADO. A RED FLAG WARNING IS IN EFFECT FOR CRITICAL FIRE WEATHER CONDITIONS FROM NOON TO 7 PM TODAY...ACROSS THE AREA ALONG AND WEST OF A LINE FROM THROCKMORTON TO COLEMAN TO EDEN TO OZONA. STRONG SOUTHWEST TO WEST WINDS OF 25 MPH WITH GUSTS TO NEAR 40 MPH ARE POSSIBLE FROM 12 PM...NOON TO 5 PM THIS AFTERNOON...ALONG AND NORTH OF A LINE FROM STERLING CITY TO SAN ANGELO TO BROWNWOOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Apr 13, 9:11 AM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
911 AM CDT SUN APR 13 2014
TXZ066-128-139-140-131500-
RUNNELS TX-COLEMAN TX-CALLAHAN TX-BROWN TX-
911 AM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT FOR
RUNNELS...COLEMAN...CALLAHAN AND BROWN COUNTIES...
AT 905 AM CDT...AN AREA OF STRONG THUNDERSTORMS EXTENDED FROM LAKE
IVIE TO LAKE BROWNWOOD AND WEST TO VALERA...OR ABOUT 10 MILES
NORTHWEST OF BROWNWOOD...MOVING NORTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BROWNWOOD BY 915 AM CDT
LAKE BROWNWOOD STATE PARK...BYRDS AND EARLY BY 920 AM CDT
OWENS BY 925 AM CDT
MAY BY 935 AM CDT
BLANKET BY 940 AM CDT
BE PREPARED FOR FREQUENT LIGHTNING...GUSTY WINDS TO NEAR 45
MPH...AND PEA SIZE HAIL.
LAT...LON 3144 9938 3145 9940 3146 9941 3147 9945
3145 9945 3145 9943 3145 9945 3167 9984
3224 9912 3209 9911 3208 9893 3180 9873
TIME...MOT...LOC 1408Z 242DEG 30KT 3180 9911Special weather statement, Apr 13, 10:00 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1000 AM CDT SUN APR 13 2014
TXZ139-140-131545-
COLEMAN TX-BROWN TX-
1000 AM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 AM CDT FOR
COLEMAN AND BROWN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
HEAVY RAINFALL
GUSTY WINDS AND SMALL HAIL
AT 952 AM CDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED BETWEEN
CROSS PLAINS...SANTA ANNA AND BROWNWOOD...MOVING NORTHEAST AT
40 MPH.
CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING.
POTENTIAL STORM IMPACTS INCLUDE...
LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
OUTDOORS...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
THESE STRONG THUNDERSTORMS WILL LIKELY IMPACT LAKE BROWNWOOD...THE
CITY OF BROWNWOOD...OWENS AND MUCH OF NORTHERN BROWN COUNTY THROUGH
1045 AM CDT.
LAT...LON 3162 9925 3202 9924 3209 9907 3208 9893
3206 9890 3179 9873
TIME...MOT...LOC 1456Z 240DEG 44KT 3192 9900Special weather statement, Apr 13, 1:43 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 143 PM CDT SUN APR 13 2014 TXZ054-131900- NOLAN TX- 143 PM CDT SUN APR 13 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR NOLAN COUNTY... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND SMALL HAIL AT 142 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF HYLTON...OR ABOUT 5 MILES NORTH OF BLACKWELL...MOVING EAST NORTHEAST AT 45 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME LEAVES STRIPPED OFF TREES... THE STRONG THUNDERSTORM WILL BE NEAR... NOLAN BY 145 PM CDT HYLTON BY 150 PM CDT LAT...LON 3212 10015 3208 10041 3217 10048 3235 10015 TIME...MOT...LOC 1842Z 258DEG 40KT 3215 10028 JOHNSON
Special weather statement, Apr 13, 2:00 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 200 PM CDT SUN APR 13 2014 TXZ054-127-131930- NOLAN TX-TAYLOR TX- 200 PM CDT SUN APR 13 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT FOR NOLAN AND TAYLOR COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 159 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF SHEP...OR ABOUT 11 MILES NORTHEAST OF BLACKWELL...MOVING NORTHEAST AT 45 MPH. POTENTIAL STORM IMPACTS INCLUDE... A FEW SMALL BROKEN TREE BRANCHES... AN ISOLATED POWER OUTAGES POSSIBLE... A FEW LOOSE OBJECTS TOPPLED... THE STRONG THUNDERSTORM WILL BE NEAR... CAMP BUTMAN BY 205 PM CDT CORONADOS CAMP BY 215 PM CDT LAKE ABILENE BY 220 PM CDT VIEW BY 225 PM CDT LAT...LON 3246 9989 3215 9987 3211 10026 3226 10026 TIME...MOT...LOC 1901Z 244DEG 40KT 3221 10015 JOHNSON
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:11 AM CDT | Special Weather Statement | SJT | Brown, Coleman | 49 min |
| Apr 13, 10:00 AM CDT | Special Weather Statement | SJT | Brown | 45 min |
| Apr 13, 11:19 AM CDT | Wind Advisory | SJT | Callahan, Coke, Fisher, Haskell, Jones, Nolan and 4 more | 6 hr |
| Apr 13, 1:43 PM CDT | Special Weather Statement | SJT | Nolan | 17 min |
| Apr 13, 2:00 PM CDT | Special Weather Statement | SJT | Taylor | 30 min |
| Apr 13, 2:24 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 51 min |
| Apr 13, 2:38 PM CDT | Special Weather Statement | SJT | Callahan | 37 min |
| Apr 13, 2:45 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 45 min |
| Apr 13, 3:16 PM CDT | Special Weather Statement | SJT | Coke | 29 min |
| Apr 13, 3:21 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 39 min |
| Apr 13, 3:28 PM CDT | Special Weather Statement | SJT | Runnels | 32 min |
| Apr 13, 3:56 PM CDT | Special Weather Statement | SJT | Runnels | 34 min |
| Apr 13, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 13 min |
| Apr 13, 4:16 PM CDT | Special Weather Statement | SJT | Coleman | 29 min |
| Apr 13, 4:18 PM CDT | Special Weather Statement | SJT | Callahan | 27 min |
| Apr 13, 4:29 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 46 min |
| Apr 13, 5:01 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 44 min |
| Apr 13, 5:08 PM CDT | Special Weather Statement | SJT | Schleicher | 37 min |
| Apr 13, 5:47 PM CDT | Special Weather Statement | SJT | Brown | 28 min |
| Apr 13, 6:16 PM CDT | Special Weather Statement | SJT | McCulloch | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.